Ask a doctor

Can Botox in my Chin Affect my Lips That Had Juvederm at the Same Time?

Four weeks ago I had Botox injected in my forehead and chin. Also I had Juverderm in my lips. The right side of my lip is paralyzed. My technician told me that there was no way Botox got into my lips from my chin. Her solution was to put Botox on the other side of my lips. Now both sides of my lips will be droopy. I Have had these procedures done for 8 years. Do you think it is possible that the Botox in my chin spread to my lips? She says she only put Juverderm in my lips.

Doctor Answers (7)

Lip paralysis from Botox?

+2

Have you been seeing this injector for 8 years? The chin area can be very difficult to inject with Botox and I have seen many instances where it is overdone or injected incorrectly leading to drooling, problems speaking or eating, etc. I am assuming you mean that your bottom lip is affected, but either way, yes, injecting Botox into the chin area can absolutely affect the mouth area too. There's not a great solution to resolve this other than just waiting for it to go away.


Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

Botox off-label in the chin can affect the lower lip position

+1

There are several muscles that traverse the chin that affect lip position and function. It certainly is possible that botox can affect adjacent muscles. When treating the dimpling skin of the chin with just a tiny amount of units of Botox, the desired effect is to soften this "cellulite" appearance of the overlying skin but if more units are used and more of the muscle is affected, then more of an undesired effect could occur. Often in the chin if there is too much relaxation of the depressor muscles of the corner of the lip it is the other side that appears to droop when the mouth is opened and that is when some doctors would recommend treating the non-affected side to create symmetry until the botox wears off in 12 - 16 weeks or so.

The information provided in Dr. Shelton's answer is for educational purposes only and is not intended to constitute medical advice.  The information provided should not be relied upon as a substitute for consultations with a qualified health professional who may be familiar with your individual medical needs.

 

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

Botox to chin causing lip "paralysis"

+1

Yes - if not injected properly, possible negative side effects can include slurred speech, difficulty drinking from a cup and drooling. Fortunately, the paralyzed feeling will wear off in time. The lower area of the face can be treated with Botox very satisfactorily, but caution is required in this area.

Frances Jang, MD
Vancouver Dermatologic Surgeon
1.0 out of 5 stars 3 reviews

You might also like...

Botox for the chin

+1

It is possible that the Botox injected into your chin affected the muscles around your lower lip.  The effect will probably last for about 2 months.  Your treatment should be with an experienced physician injector.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Botox and Juvederm around the mouth

+1

Botox and Juvederm can both be used around the mouth for the treatment of lines caused by movement of facial muscles and to replace volume loss, respectively.  The lips and area around the mouth are particularly unforgiving as small imbalances, undercorrections, or overcorrections will be extremely obvious.  When performed well, these agents can produce spectacular results.  If a portion of the lip is not moving properly, that is most likely a result of Botox injection.  A second opinion from someone with a great deal of expertise in the use of Botox and Juvederm around the mouth would probably be a good idea just to make certain you understand what happened and why you got a less than satisfactory result.  If you trust your injector implicitly, then go with what they suggest and see how it works out.

Brian Biesman, MD
Nashville Oculoplastic Surgeon
5.0 out of 5 stars 24 reviews

Can Botox in my Chin Affect my Lips That Had Juvederm at the Same Time?

+1

 It's possible that the Botox injected into the chin weakened the depressor muscles, of the lower lip and that's causing your symptoms.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Botox and Juvederm in the lower face, be careful

+1

Juvederm is a filler and should not "paralyze" anything.  Botox can paralyze muscles.  Botox moves about 1cm away from where it is placed.  If you did massage or some type of activity it could have moved the Botox farther?  If the Botox indeed "paralyzed" one of the mouth muscles, you will have to wait for it to wear off.  Please see your local cosmetic doctor for specific advice. 

Rebecca Baxt, MD
Paramus Dermatologist
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.